Hepatitis caused by antidepressive therapy with maprotiline and opipramol

J. S. Braun, R. Geiger, H. Wehner, S. Schäffer, M. Berger

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

There are few published reports of antidepressive therapy induced hepatotoxicity. In most cases antidepressants cause only slight elevation of liver enzymes without clinical relevance. However, our patient with recidivation of unipolar depressive disorder developed severe laboratory abnormalities and clinical symptoms during therapy with maprotiline (Ludiomil®) and opipramol (Insidon®). To our knowledge, this is the first case report of bioptically proven severe acute hepatitis caused by these antidepressants. After their withdrawal, the patient's fatigue symptoms, scleric jaundice, and marked increase of liver enzymes completely disappeared. Hepatic side effects should be considered during antidepressive therapy with maprotiline and opipramol especially when additional clinical symptoms emerge.

Original languageEnglish
Pages (from-to)152-155
Number of pages4
JournalPharmacopsychiatry
Volume31
Issue number4
DOIs
Publication statusPublished - Jan 1 1998

ASJC Scopus subject areas

  • Psychiatry and Mental health
  • Pharmacology (medical)

Fingerprint

Dive into the research topics of 'Hepatitis caused by antidepressive therapy with maprotiline and opipramol'. Together they form a unique fingerprint.

Cite this